Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

limosa

Member
  • Total Reviews

    0
  • Content Count

    35
  • Joined

  • Last visited

Community Reputation

1 Neutral

About limosa

  • Rank
    Junior Member
  1. Today is day 28 for me on Differin. I maybe have seen very slight improvement in my skin's condition, but it hasn't done much on clogged pores. But considering I quit antibiotics when I started, I am reasonable happy that I didn't have an initial breakout (but maybe that means it isn't working). I expect I'll find out in the next 4-8 weeks if Differin is worth the time, otherwise I'll move up the retinoid food chain.
  2. I've really upped my water consumption and started taking a multivitamin (plus I run about 5-10 miles a week). I thinking drinking water has been very good for my skin and would like to see what others think. For those that were not drinking water before, how important do you consider drinking lots and lots of water?
  3. The notion that joint problems could be the results of something else does not mean that accutane is not the probable culprit, because it seems to be a condition that develops in a lot of people after use (and yes, a lot of user's don't develop problems, what's the point??). The notion that "can't be sure there is a positive link" is naive, and it seems that because hard evidence may not be available, translates into accutane not being culpable. It seems to be argument driven by emotion, but
  4. I disagree with ol' lover boy and I would say stay away from anything oral for as long as you can. Oral antis just suppress the problem and often when you quit, the problem may come back twice as bad. Plus, there may be side effects to a drug like mino and if you get "hooked" for a long period, there are potential serious long-term risks. Stick with a topical retinoid and a topical antibiotic and see what that can do for you before you take anything orally. Plus, a huge prescription of patie
  5. Again, regardless of whether a causal link has been established or not the anecdotal evidence seems quite solid that accutane can indeed affect a person's mind. And again, mental effects may happen to a small number of people and it may very well be blown out of proportion, but they do indeed seem to happen. "no confirm links" doesn't mean that these effects do not occur. For those person's where it does occur, there may be secondary, tertiary, quaternary variables involved that interact with
  6. I'd get another derm too. My first derm didn't even examine me, just wrote a prescription that turned out to be the worst thing for my skin. If you go to a new derm, tell the nurse (usually you talk to a nurse first and explain why you're there) that you're pissed off and really depressed, you had a bad experience with another derm, so that the new one will at least talk with you. It worked well for me, and I have a derm that is great, but he knew right away I wasn't puttin' up with any horse
  7. I agree with you beenthere, there is not way to tell if depression or other mental problems would have occurred less the accutane, and clearly there are numerous mental benefits if accutane is successful. Nor is there any way to determine whether other chronic problems that emerge after the course is finished are related to accutane use. And if these effects are rare enough it may be very difficult (impossible) to get a statistically signifcant (you'll have to look up what that means Nuevo) di
  8. An absence of proof (or causation) does not mean that mental consequences do not occur to a small number of accutane users, it simply means that researchers have not been able to establish a link. As a scientist, I'll say that science and every study has its limitations, and putting too much weight on any one study without a healthy dose of skepticism is not wise. While the possibility of mental effects may be blown out of proportion, anecdotal evidence suggests that it does happen, but perha
  9. Thanks you guys for your help. I am 33 so I "feel your pain" when it comes to this shit. I was on minocycline for a brief period and had an allergic reaction to it and it really screwed up my skin (made it very sensitive). I think I may head back to a derm and ask if he will prescribe me septra, I've been using Klaron (it is a sulfa based topical) and it has been very kind and I've had not reaction to it, so I'm hoping I can handle septra. Because being a professional 30+ yo and putting up w
  10. DJ Paul: How has your experience been on Keflex? I've used it in the past, but recently went off it 'cause I was getting tired of antis, but my experience with it was good, it began to work within about 10 days. Did you guys that took septra have any side effects (being that you were not allergic to it). -L
  11. Not quite true. If you are a grad student on an assistantship (for you kiddies, you get paid to go to school, plus a tuition waiver and health insurance, when you get to the big leagues, you may have decent health insurance. If you are from a country that has a health care system run by the government, the situation here in the states is going to be different. You almost certainly don't have full coverage and will be required to pay a portion of your visit to any derm. Plus, prescriptions ar
  12. If you're thinking of quitting, I would. Curious as to what your side effects are? Dizzyness is purported to a side effect, but for me it made me very agitated, almost to the point of that I was paranoid. I never expected that from a common antibiotic, and the side effects sort of snuck up on me. There are a number of other side effects associated with antibiotics, none good. I think the kicker it that you have to keep taking it to control acne, if it isn't working for you, quit antis all t
  13. Well, I'll take a stab based on my experience. I took mino for a short period (7 weeks) before I found out I was allergic to the shit (it is shit, if you ask me). Along with some other side effects, mino seemed to really change my skin, made it much more sensitive....and more sensitive to topicals (BP for me at the time). Thus, as the sensitivity increased, so did the irritation, and for a time, my face was uncharacteristically oily. If I were you, I'd just be sure not to irritate your skin
  14. The pro-accutane crowd seems to be quite defensive about this drug, attempting to place the burden of proof on those that claim to have experienced very bad long-term side effects, as though this is a sort of vindication. Asking "how do you know it was the accutane"? A legitimate question, but obtaining PROOF (direct causation) that it was the accutane would be almost impossible. An inability to obtain proof does not mean that accutane is not the cause. Negative long-term side effects seem
×